Alert archive / Nebraska / Tornado Warnings in 2006

Tornado Warning 24, NWS Omaha, NE

July 13, 2006Pawnee County, Nebraska

NWS Omaha, NE issued this tornado warning at Jul 13, 2006, 6:49 PM CDT for Pawnee County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2006, 6:49 PM CDT (23:49 UTC)
Expired
Jul 13, 2006, 7:30 PM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Pawnee County, NE

The radar

The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:00 PM CDTHAIL 0.883 Sw Burchard, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:32 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 132349
TOROAX
NEC133-140030-
/O.NEW.KOAX.TO.W.0024.060713T2349Z-060714T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  PAWNEE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 730 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THE STORM WAS LOCATED 16 MILES WEST OF PAWNEE
  CITY...OR ABOUT 17 MILES SOUTHEAST OF BEATRICE...MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TABLE ROCK AND BURCHARD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4024 9645 4010 9646 4000 9615 4021 9609

$$

JMB
1 follow-up statement
000 
WWUS53 KOAX 132355
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
655 PM CDT THU JUL 13 2006

NEC133-140030-
/O.CON.KOAX.TO.W.0024.000000T0000Z-060714T0030Z/
PAWNEE NE-
655 PM CDT THU JUL 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR PAWNEE
COUNTY...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BURCHARD...OR
ABOUT 20 MILES SOUTHEAST OF BEATRICE...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAWNEE
CITY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4020 9645 4009 9646 4000 9615 4016 9612

$$

JMB/BG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jul 13, 2:42 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 13, 2:42 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006

.DISCUSSION...

MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.

FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.

IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 13, 6:06 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
606 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS ARE ONGOING OVER PARTS OF THE OUTLOOK AREA.
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE THE PRIMARY
HAZARDS. SEVERE THUNDERSTORM WATCH #594 IS IN EFFECT UNTIL 10PM.
SEVERE THUNDERSTORM WATCH #597 IS IN EFFECT UNTIL MIDNIGHT.

THE FIRST WEATHER DISTURBANCE IS MOVING THROUGH AND A SECOND
DISTURBANCE WILL MOVE THROUGH THIS EVENING AND OVERNIGHT. THESE
DISTURBANCES WILL ACT ON VERY MOIST AND UNSTABLE CONDITIONS
PRODUCING SEVERE WEATHER ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS HAVE BEEN ACTIVATED.  SPOTTERS ARE ENCOURAGED TO
REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE AT OMAHA.

ZAPOTOCNY

In the hours before

Local storm report, Jul 13, 5:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             EAGLE                   40.82N 96.43W
07/13/2006  E1.75 INCH       CASS               NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 6:01 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
601 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             BEATRICE                40.27N 96.75W
07/13/2006  E1.25 INCH       GAGE               NE   EMERGENCY MNGR

&&

VEGH
Local storm report, Jul 13, 6:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
605 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     OMAHA                   41.26N 96.01W
07/13/2006                   DOUGLAS            NE   PUBLIC

            LARGE TREES DOWN AT 52ND AND SEWARD

&&

VEGH
Local storm report, Jul 13, 6:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             BEATRICE                40.27N 96.75W
07/13/2006  E2.50 INCH       GAGE               NE   EMERGENCY MNGR

0410 PM     TSTM WND DMG     PLATTSMOUTH             41.01N 95.89W
07/13/2006                   CASS               NE   LAW ENFORCEMENT

            TREES DOWN, TRAILER HOME MOVED OFF FOUNDATION

0539 PM     TSTM WND DMG     2 NE ELMWOOD            40.86N 96.27W
07/13/2006                   CASS               NE   EMERGENCY MNGR

            7 POWER LINES DOWN, POWER OUT

&&

VEGH
Local storm report, Jul 13, 6:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 S BURR                40.52N 96.30W
07/13/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 6:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
633 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 SE BEATRICE           40.25N 96.72W
07/13/2006  E1.75 INCH       GAGE               NE   PUBLIC

&&

VEGH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:39 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton51 min
Jul 13, 1:56 PM CDTSevere Thunderstorm WarningOAXPlatte34 min
Jul 13, 2:10 PM CDTSevere Thunderstorm WarningOAXColfax50 min
Jul 13, 2:26 PM CDTSevere Thunderstorm WarningOAXButler35 min
Jul 13, 2:32 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders43 min
Jul 13, 2:57 PM CDTSevere Thunderstorm WarningOAXDouglas48 min
Jul 13, 3:06 PM CDTSevere Thunderstorm WarningOAXSarpy39 min
Jul 13, 3:08 PM CDTSevere Thunderstorm WarningOAXWashington37 min
Jul 13, 3:16 PM CDTSevere Thunderstorm WarningOAXSaunders29 min
Jul 13, 3:40 PM CDTSevere Thunderstorm WarningOAXCass50 min
Jul 13, 3:44 PM CDTSevere Thunderstorm WarningOAXSaunders46 min
Jul 13, 3:45 PM CDTSevere Thunderstorm WarningOAXSarpy30 min
Jul 13, 3:59 PM CDTSevere Thunderstorm WarningOAXSeward31 min
Jul 13, 4:16 PM CDTSevere Thunderstorm WarningOAXLancaster44 min
Jul 13, 4:24 PM CDTSevere Thunderstorm WarningOAXCass51 min
Jul 13, 4:33 PM CDTSevere Thunderstorm WarningOAXSarpy27 min
Jul 13, 5:00 PM CDTSevere Thunderstorm WarningOAXOtoe45 min
Jul 13, 5:08 PM CDTSevere Thunderstorm WarningOAXCass52 min
Jul 13, 5:14 PM CDTSevere Thunderstorm WarningOAXLancaster24 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningOAXOtoe38 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXGage42 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXJohnson42 min
Jul 13, 5:58 PM CDTSevere Thunderstorm WarningOAXColfax, Stanton32 min
Jul 13, 6:07 PM CDTSevere Thunderstorm WarningOAXCuming38 min
Jul 13, 6:22 PM CDTSevere Thunderstorm WarningOAXGage38 min
Jul 13, 6:23 PM CDTSevere Thunderstorm WarningOAXJohnson37 min
Jul 13, 6:29 PM CDTSevere Thunderstorm WarningOAXDodge61 min
Jul 13, 6:32 PM CDTSevere Thunderstorm WarningOAXKnox30 min
Jul 13, 6:36 PM CDTTornado WarningOAXGage39 min
Jul 13, 6:38 PM CDTSevere Thunderstorm WarningOAXLancaster16 min
Jul 13, 6:57 PM CDTSevere Thunderstorm WarningOAXSaunders48 min
Jul 13, 6:59 PM CDTSevere Thunderstorm WarningOAXGage33 min

Nearby

Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.